Alert archive / Mississippi / River Flood Advisories in 2016

River Flood Advisory 9, NWS Jackson, MS

March 14, 2016Madison Parish, Tensas Parish, Louisiana; Claiborne County, Jefferson County, Warren County, Mississippi

NWS Jackson, MS issued this river flood advisory at Mar 14, 2016, 11:38 AM CDT for Madison Parish, Tensas Parish, Louisiana; Claiborne County, Jefferson County, Warren County, Mississippi. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Mar 14, 2016, 11:38 AM CDT (16:38 UTC)
Expired
Mar 15, 2016, 11:38 PM CDT
In force
36 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Vicksburg (VCKM6).

Action stage
35 ft
Minor stage
43 ft
Moderate stage
46 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

970 
WGUS84 KJAN 141638
FLSJAN
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE JACKSON, MS 
1138 AM CDT MON MAR 14 2016


...The National Weather Service in Jackson has issued a Flood 
Advisory for the Mississippi River...

  Mississippi River At Vicksburg affecting Madison...Tensas...
  Claiborne...Jefferson and Warren Counties/Parishes 


LAC065-107-MSC021-063-149-152238-
/O.NEW.KJAN.FL.Y.0009.160314T1638Z-160316T0438Z/
/VCKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1138 AM CDT MON MAR 14 2016

The National Weather Service in Jackson has issued a
* Flood Advisory for
  The Mississippi River At Vicksburg.
* until Tuesday evening.
* At 10:00 AM Monday the stage was 42.5 feet.
* Flood stage is 43.0 feet.
* Forecast...The river will rise to near 42.9 feet by Tuesday.
* Impact...At 43.0 feet...Jackson Lane in North Vicksburg begins to 
  flood.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Lower Mississippi River 
Vicksburg      43  42.5 Mon 10 AM  42.9  42.5  42.1  42.9 01 AM 03/15


&&


LAT...LON 3193 9129 3227 9105 3277 9123 3278 9101
      3226 9086 3187 9114             



$$
1 follow-up statement
027 
WGUS84 KJAN 151722
FLSJAN
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE JACKSON, MS 
1222 PM CDT TUE MAR 15 2016


...The Flood Advisory continues for the Mississippi River...
 
  Mississippi River At Vicksburg affecting Madison...Tensas...
  Claiborne...Jefferson and Warren Counties/Parishes 

  Mississippi River Near Arkansas City affecting Chicot...Desha...
  Bolivar and Washington Counties 
  
  Mississippi River Near Greenville affecting Chicot...East 
  Carroll...Issaquena and Washington Counties 


ARC017-041-MSC011-151-162322-
/O.NEW.KJAN.FL.Y.0010.160315T1722Z-160317T0517Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1222 PM CDT TUE MAR 15 2016

The National Weather Service in Jackson has issued a
* Flood Advisory for
  The Mississippi River Near Arkansas City.
* until late Wednesday night.
* At 12:00 PM Tuesday the stage was 34.5 feet.
* Flood stage is 37.0 feet.
* Forecast...The river is now falling.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Lower Mississippi River 
Arkansas City  37  34.5 Tue 12 PM  34.4  34.1  33.8     Falling          


&&


LAT...LON 3340 9128 3357 9128 3413 9108 3412 9066
      3358 9106 3340 9105             



$$

ARC017-LAC035-MSC055-151-162321-
/O.NEW.KJAN.FL.Y.0011.160315T1722Z-160317T0517Z/
/GEEM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1222 PM CDT TUE MAR 15 2016

The National Weather Service in Jackson has issued a
* Flood Advisory for
  The Mississippi River Near Greenville.
* until late Wednesday night.
* At 12:00 PM Tuesday the stage was 46.4 feet.
* Flood stage is 48.0 feet.
* Forecast...The river is cresting and will begin falling by Thursday.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Lower Mississippi River 
Greenville     48  46.4 Tue 12 PM  46.4  46.3  45.9     Cresting         


&&


LAT...LON 3277 9123 3340 9128 3340 9105 3283 9101
      3277 9101 3278 9111             



$$

LAC065-107-MSC021-063-149-160438-
/O.CON.KJAN.FL.Y.0009.000000T0000Z-160316T0438Z/
/VCKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1222 PM CDT TUE MAR 15 2016

The Flood Advisory continues for
  The Mississippi River At Vicksburg.
* until this evening.
* At 12:00 PM Tuesday the stage was 42.7 feet.
* Flood stage is 43.0 feet.
* Forecast...The river will rise to near 42.9 feet by this afternoon.
* Impact...At 43.0 feet...Jackson Lane in North Vicksburg begins to 
  flood.
* Impact...At 42.0 feet...Bunge Grain facility near St. Joseph 
  Louisiana ceases loading operations. Chickasaw Road is going under 
  water just west of Chickasaw Community.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Lower Mississippi River 
Vicksburg      43  42.7 Tue 12 PM  42.9  42.9  42.8  42.9 01 PM 03/16


&&


LAT...LON 3193 9129 3227 9105 3277 9123 3278 9101
      3226 9086 3187 9114             



$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 14, 10:21 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 14, 10:21 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT MON MAR 14 2016

.UPDATE...THE RAIN HAS ENDED AND CLEAR SKIES WERE NOTED OVER MOST OF
THE AREA BUT LINGERING CLOUDS WERE NOTED ON VISIBLE IMAGERY OVER
EASTERN AND SOUTHERN MISSISSIPPI. WEAK SURFACE RIDGING WILL MOVE OVER
OUR CWA THIS AFTERNOON AND HELP TEMPERATURES TOP OUT WARMER THAN
NORMAL. NO SIGNIFICANT CHANGES WERE NEEDED TO THE CURRENT FORECAST.
/22/

&&

.AVIATION...EXPECT A FEW BKN CLD DECKS IN THE MVFR RANGE TO STILL BE
POSSIBLE THROUGH NOON AT GTR/CBM/MEI/NMM/PIB/HBG...BUT ALL AREAS
SHOULD BE VFR BY AFTERNOON. WINDS WILL BE FROM THE SOUTH TO
SOUTHWEST AND OCCASIONALLY GUSTING UP TO 20 MPH IN SPOTS. LATE
TONIGHT INTO TOMORROW MORNING THERE IS A RISK OF SUB-VFR FLIGHT CATS
RETURNING...ESPECIALLY AT PIB/HBG WHERE FOG IS A POSSIBILITY AS
WELL. /BB/

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT MON MAR 14 2016/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...A FEW STORMS CONTINUE TO
MOVE THROUGH THE NORTHERN BORDER OF MY CWA BUT THESE REMAIN
SUBSEVERE AT THIS TIME. THIS COMES AHEAD OF THE UPPER LEVEL LOW THAT
IS TRACKING NEAR THE MEMPHIS AREA AT THIS TIME. THESE STORMS SHOULD
REMAIN BELOW SEVERE LIMITS AS THEY TRACK EAST/NORTHEAST DURING THE
PREDAWN HOURS. THE UPPER LEVEL SYSTEM ASSOCIATED WITH THIS ACTIVITY
WILL ALSO TRACK NORTHEAST INTO THE OHIO VALLEY THROUGH THE MORNING
HOURS.

MUCH QUIETER AND DRIER WEATHER IS EXPECTED TO PREVAIL TODAY THROUGH
MUCH OF TUESDAY. THIS IS WELCOME NEWS TO THE ARKLAMISS RESIDENTS
AFTER THIS WEEKENDS DELUGE OF RAIN AND STORMS. BROAD UPPER RIDGING
WILL MOVE IN THROUGH TUESDAY. SOUTHERLY WINDS AND PLENTY OF SUNSHINE
WILL ALLOW TEMPERATURES TO GET RATHER WARM TODAY WITH HIGHS IN THE
MID/UPPER 70S NORTH TO THE LOWER 80S SOUTH. SOME LOCATIONS IN THE
FAR SOUTHERN PART OF THE CWA MAY EVEN FLIRT WITH MID 80S. OVERNIGHT
LOWS WILL ALSO BE WARM IN THE UPPER 50S/LOWER 60S.

ANOTHER WARM AND SUNNY DAY WILL OCCUR TUESDAY. TEMPERATURES WILL BE
EVEN WARMER AS COMPRESSIONAL HEATING OCCURS AHEAD OF A MOSTLY DRY
FRONT THAT WILL MOVE ACROSS THE REGION TUESDAY NIGHT. THIS FRONT MAY
HAVE JUST ENOUGH MOISTURE TO WORK WITH TO GENERATE A FEW LIGHT
SHOWERS TUESDAY NIGHT BUT THIS SHOULD NOT BE A BIG ISSUE. HIGHS ON
TUESDAY WILL FEEL ALMOST LIKE SUMMER WITH READINGS IN THE MID
80S.SOME LOCATIONS ACROSS THE SOUTHERN PART OF THE CWA WILL HIT THE
UPPER 80S AND MAY EVEN FLIRT WITH 90 DEGREES. TEMPERATURES BOTH
TODAY AND TOMORROW WILL FLIRT WITH RECORD HIGHS. IT IS INTERESTING
TO NOTE THAT EVEN THOUGH TEMPERATURES WILL BE RATHER WARM
TOMORROW...RECORDS ARE ALSO WARM AND WE MIGHT NOT EVEN BREAK RECORD
HIGHS TOMORROW BUT SHOULD COME CLOSE OR MAYBE EVEN TIE THEM. /28/

LONG TERM...WEDNESDAY THROUGH SUNDAY...MODELS CONTINUE TO STRUGGLE
FOR AN OVERALL AGREEABLE SOLUTION DURING THE LONG TERM PORTION OF
THE FORECAST.  WHILE THERE HAVE BEEN SOME SUBTLE INCONSISTENCIES IN
THE ECMWF...WHEN COMPARED TO THE GFS...IT HAS OVERALL BEEN A BIT
MORE CONSISTENT ON A RUN TO RUN BASIS. THEREFORE...FOR THE EVOLUTION
OF THE FORECAST FROM MID-WEEK THROUGH THE UPCOMING WEEKEND...IT'LL
LEAN CLOSER TO THE ECMWF.

THE UPPER LOW THAT PUSHED THE COLD FRONT INTO THE REGION ON
TUESDAY...WILL LIFT NORTHEAST INTO THE GREAT LAKES REGION WEDNESDAY.
WITH IT'S UPPER LEVEL SUPPORT LIFTING OUT AND ZONAL FLOW SETTING UP
ACROSS THE REGION...THE FRONT WILL STALL NEAR MY SOUTHERN ZONES
WEDNESDAY THROUGH FRIDAY. HIGH PRESSURE AND SOME SLIGHTLY DRIER AIR
WILL BUILD INTO THE REGION BEHIND THIS FRONT. HOWEVER...ALONG AND
SOUTH OF THE FRONT...A LITTLE BETTER MOISTURE WILL EXIST. THIS...
COMBINED WITH DIURNAL HEATING...AND INCREASING FLOW ALOFT...COULD
YIELD SOME SHOWERS AND STORMS...PRIMARILY SOUTH OF THE INTERSTATE 20
CORRIDOR BOTH WEDNESDAY AND THURSDAY AFTERNOON AND EVENING.  WHILE
I'M NOT GOING TO RULE OUT A STORM OR TWO BECOMING SEVERE DURING
THESE TIMEFRAMES...DUE TO THE LOW CONFIDENCE IN THE OVERALL LONG
TERM PORTION OF THE FORECAST...I'LL NOT MENTION ANY POTENTIAL FOR
SUCH STORMS IN THE HWO.

FRIDAY THROUGH SUNDAY...A ANOTHER UPPER LEVEL TROUGH TROUGH WILL
SWING EAST OUT OF THE THE NATION'S MID-SECTION AND INTO AND THROUGH
THE DEEP SOUTH.  THIS WILL CAUSE A SURFACE LOW TO DEVELOP AND RACE
EAST NORTHEAST ALONG THE CENTRAL GULF COAST LATE FRIDAY THROUGH
SATURDAY.  AS THIS HAPPENS...DECENT CHANCES FOR SHOWERS...AND A FEW
THUNDERSTORMS WILL AGAIN EXIST ACROSS THE FORECAST AREA THROUGH AT
LEAST SATURDAY NIGHT.  AS THE LOW DEPARTS EARLY SUNDAY MORNING...
RAIN WILL FOLLOW SUIT.  SKIES WILL CLEAR SUNDAY MORNING...WITH
COOLER AND NOTICEABLY DRIER CONDITIONS EXPECTED SUNDAY AFTERNOON AND
NIGHT. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  57  87  56 /   0   0   2   9
MERIDIAN      80  53  85  56 /   1   0   1   8
VICKSBURG     82  57  86  55 /   0   0   4  11
HATTIESBURG   82  55  88  60 /   0   0   1   8
NATCHEZ       82  62  88  61 /   0   0   1  10
GREENVILLE    79  60  83  53 /   0   0   8  14
GREENWOOD     78  58  84  52 /   0   0   5  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/BB/28/19
Hazardous weather outlook, Mar 14, 4:22 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
422 AM CDT MON MAR 14 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
150930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
422 AM CDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

28

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 8:27 PM CDTSevere Thunderstorm WarningJANMorehouse78 min
Mar 13, 9:53 PM CDTSpecial Weather StatementJANMorehouse52 min
Mar 13, 9:59 PM CDTFlash Flood WarningJANFranklin, Richland9 hr
Mar 13, 10:44 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll33 min
Mar 13, 11:28 PM CDTSevere Thunderstorm WarningJANEast Carroll47 min
Mar 13, 9:32 PM CDTTornado WarningJANBolivar43 min
Mar 13, 10:04 PM CDTSevere Thunderstorm WarningJANWashington56 min
Mar 13, 10:11 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower34 min
Mar 13, 10:36 PM CDTSpecial Weather StatementJANBolivar24 min
Mar 13, 10:56 PM CDTSevere Thunderstorm WarningJANSunflower, Washington28 min
Mar 13, 11:09 PM CDTFlash Flood WarningJANWashington6 hr
Mar 13, 11:15 PM CDTSpecial Weather StatementJANWashington30 min
Mar 13, 11:24 PM CDTSpecial Weather StatementJANSharkey36 min
Mar 13, 11:25 PM CDTSpecial Weather StatementJANLeflore35 min
Mar 13, 11:45 PM CDTFlash Flood WarningJANBolivar, Sunflower6 hr
Mar 14, 12:13 AM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo47 min
Mar 14, 12:45 AM CDTSpecial Weather StatementJANCarroll30 min

Nearby

River Flood Advisories in Mississippi, 2016River Flood Advisories in Louisiana, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.